Alert archive / Florida / Coastal Flood Statements in 2013
Coastal Flood Statement 2, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Dec 3, 2013, 12:46 PM EST for Monroe County, Florida. It took effect at Dec 3, 2013, 7:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2013, 12:46 PM EST (17:46 UTC)
- In effect from
- Dec 3, 2013, 7:00 PM EST
- Expired
- Dec 4, 2013, 4:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KKEY 031746 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1246 PM EST TUE DEC 3 2013 FLZ076>078-040900- /O.NEW.KKEY.CF.S.0002.131204T0000Z-131204T0900Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 1246 PM EST TUE DEC 3 2013 ...MINOR COASTAL FLOODING POSSIBLE IN LOW-LYING AREAS TONIGHT... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN COMBINATION WITH THE SPRING TIDES ASSOCIATED WITH THE NEW MOON PHASE SHOULD LEAD TO MINOR COASTAL FLOODING OF LOW- LYING AREAS IN THE FLORIDA KEYS TONIGHT. * TIMING...WATER LEVELS WILL BE AROUND ONE HALF TO THREE QUARTERS OF A FOOT ABOVE PREDICTED VALUES...ESPECIALLY DURING THE TIME OF HIGH TIDE TONIGHT. THE TIMES OF HIGH TIDE RANGE FROM 800 PM TO 1100 PM ON THE OCEANSIDE TO AS LATE AS 200 AM EARLY WEDNESDAY MORNING ALONG THE GULF AND BAYSIDE. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST ELEVATION STREETS OF UP TO SIX INCHES IN DEPTH. SOME STORM DRAINS WILL OVERFLOW...AND SOME LOW-LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED. PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE AT 305-295-1316...EXTENSION 3. $$ JR
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Dec 3, 10:15 AM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Dec 3, 10:15 AM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1015 AM EST TUE DEC 3 2013 .DISCUSSION... A WEAK HIGH PRESSURE CELL HAS DEVELOPED OVER THE NORTHERN BAHAMAS IN THE WAKE OF A DEPARTING ATLANTIC GALE CENTER. CONSEQUENTLY...LOCAL BREEZES HAVE TURNED SOUTHEASTERLY AT LOW ALTITUDES. THIS IS SUPPORTING WEAK AND SHALLOW WARM THERMAL ADVECTION...EVIDENCED BY SCATTERED DECKS OF STRATOCUMULUS AND ALTOCUMULUS CLOUDS...ESPECIALLY OVER THE WESTERN ZONES. A COUPLE OF RAIN SHOWERS EVEN HAVE DEVELOPED OVER THE LOWER STRAITS OF FLORIDA SOUTH OF DRY TORTUGAS NATIONAL PARK. CURRENTLY...AIR TEMPERATURES ALREADY ARE IN THE UPPER 70S...AND HIGHS LIKELY WILL REACH 80F IN MOST ISLAND COMMUNITIES. DEWPOINTS ARE IN THE MID 60S...AND MAY INCREASE ANOTHER DEGREE OR TWO BY LATE AFTERNOON. FORECASTS ARE ON TRACK...AND FEW CHANGES WILL BE NECESSARY TO THE DIGITAL DATABASE AT THIS TIME. SOME OF THE DERIVED PRODUCTS WILL BE UPDATED IN THE NEXT HOUR TO REMOVE TRANSITIONS. && .MARINE... LIGHT TO GENTLE EAST TO SOUTHEAST BREEZES WILL FRESHEN A TAD THIS AFTERNOON. SEAS WILL REMAIN BELOW 3 FEET IN MOST AREAS. && .AVIATION... THROUGH 04/15Z...PREVAILING VFR CONDITIONS ARE EXPECTED AT EYW AND MTH. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........KASPER AVIATION/NOWCASTS.....KASPER DATA COLLECTION.......RIZZO VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Dec 3, 6:00 AM EST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EST TUE DEC 3 2013 FLZ076>078-GMZ031>035-042>044-052>055-072>075-041100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 600 AM EST TUE DEC 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER WILL OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS THURSDAY NIGHT THROUGH SATURDAY...OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED ELSEWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
Nearby
Coastal Flood Statements in Florida, 2013Every coastal flood statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.